Urology/Could it be priapism? Complications?
QUESTION: I sometimes use alpha-blocker to relieve prostadynia on doctors advise (pain in testicles, pelvis - regularly) and on Dec 23/24 at night I have a feeling an erection lasted too long, but no pain. I had taken alpha-blocker (2 mg) the evening before. Some discomfort in penis for two days (warmer than usual). On Dec 29 the penis became partly erected when I just had a full bladder. Later I masturbated and penis seemed to be flaccid after that. 2 hours later I had some pain (like burning sensation) below penis and testicle area, but not extreme. There was no erection at the time, but penis seemed to be more filled with blood than normal. I had not taken any medication before this except Dec 23. After 2,5 hours the pain went away. After this I still have erections at night and at sexual stimulation, the penis seems like normal, but erections go down slower (but becomes flacid) and I have a stinging feeling on one side of the penis and the testicle there, also feels a little harder than the other side, seems a bit cold at times, but normal color (has a big blue blood vein). I worry that this may have been full or partly priapism that may permanently injure my penis and give ED or even gangrene. Could this have been priapism? How long after the episode can penile scarring occur (days or weeks)? How will scarring feel like, and could this discomfort I have be scarring? I have appointment with urologist in 3 weeks, what can I ask him? Thank you for your answer.
I do not believe what you've described is priapsim which requires a continuous, maximum rigidity erection so your other questions are moot. Your urologist will check this with you.
[an error occurred while processing this directive]---------- FOLLOW-UP ----------
QUESTION: Thank you Sir, for your swift response. It eases my mind to hear your professional opinion.
Since the latter episode (which involved pain) I have experienced a feeling of being cold 'inside' the penis though the room is warm (looks normal though), and some discomfort - stinging and a sense of 'fatigue' in the penis, often in the morning. Occ. pain the testicles also in the morning. Still the penis is more filled with blood in 'flaccid' state for long periods , though it doesnt feel rigid and the glans is also slightly expanded. Could this be a reaction to what I have described - physically or a psycological reaction?
What excactly should I ask the urologist to examine and how is the 'case' best described? I would appreciate some advice, because I know it is sometimes hard for me to be precise in a situation like this, and the consultation was asked for regarding something else (testicular pain over time).
Again, thank you very much for your answers.
Technically, you didn't get a professional opinion. This is because the information provided is very subjective and incomplete plus no physical examination or detailed history is done. You had at best an educated guess based on incomplete info. This forum is specifically designed NOT to provide specific diagnoses and only to answer general questions.
The nature of your unusual sensations inside the penis is unclear. In such situations, we often look for any indications of prostatitis.
The best thing to do with the urologist is to clearly describe what has happened, the correct timing, any physical changes you've noted and answer his or her questions completely. If you have more than one issue, as with the teseticular pain, you will want to let the urologist know this up front.